Ketek Liver Damage
Ketek is a popular drug used to treat bacterial infections in the lungs and respiratory system. In January 2006, the Food and Drug Administration issued a Health Advisory stating that Ketek is linked to serious and fatal liver damage. Ketek is allegedly linked to 23 severe liver damage reports, twelve liver failure reports, and four death reports within the first two years on the market. This prompted the FDA to order a box warning on Ketek’s label revealing this serious liver damage side effect.
Ketek Liver Damage and Failure
Ketek liver damage is classified as acute, direct hepatocellular toxicity. This means the liver damage occurs quickly and Ketek’s toxicity directly destroys liver tissue. Liver damage varies in severity and in mild cases the liver tissue can regenerate. However, severe liver damage can lead to liver failure. Liver failure occurs when liver tissue is destroyed and causes the liver to stop
Dangerous Drug Alert
Ketek Linked to Liver Damage
In May 2006, an article published in the Annals of Internal Medicines described three Ketek users that developed severe liver damage. The three patients had no prior liver damage. The 46 year-old male developed hepatitis but recovered shortly after he stopped taking Ketek. The 51 year-old woman required a liver transplant only a month after Ketek treatment. The 26 year-old male died from liver damage less than 10 days after taking Ketek. This study revealed the link between Ketek and liver damage.
Ketek and Hepatitis
Ketek use may lead to a serious liver disease called Hepatitis. Hepatitis is when the liver becomes inflamed. Hepatitis varies in severity and can lead to dangerous side effects including death.
Hepatitis symptoms include:
- Jaundice (yellowish color to the skin and eyes)
- Abdominal pain
- Dark urine
Injured by Ketek Liver Damage
If you would like to learn more about Ketek liver damage, or if you or a loved one has suffered from Ketek liver damage, please contact us as you may be entitled to compensation.